Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 18, 2011, 3:08 PM EDT for Marion County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 18, 2011, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WWUS82 KJAX 181908
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUN 18 2011
FLZ036-040-182000-
ALACHUA-MARION-
308 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CITRA...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...
CITRA...BURBANK...FORT MCCOY...ORANGE SPRINGS AND LOCHLOOSA THROUGH
400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8219 2958 8209 2956 8205 2955 8206
2947 8206 2950 8201 2951 8195 2946 8185
2926 8201
TIME...MOT...LOC 1908Z 209DEG 2KT 2939 8205
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:42 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 18, 2:42 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT SAT JUN 18 2011 ...HOT AND SMOKEY FOR THE JACKSONVILLE AREA THIS FATHERS DAY... .SHORT TERM... TONIGHT SOME CONVECTION BEGINNING TO DEVELOP IN THE SYNOPTIC FLOW OVER THE SOUTHERN FORECAST AREA AND EXPECT ISOLATED TO WIDELY SCATTERED CONVECTION TO BREAK OUT ACROSS MOST OF THE FORECAST AREA LATER THIS EVENING. SMOKE FROM THE FIRES WILL FOLLOW A TRAJECTORY TOWARD NORTHEAST FLORIDA AND EXPECT THAT TO CONTINUE THROUGH WEDNESDAY. IT IS GOING TO BECOME SMOKEY AGAIN IN THE JACKSONVILLE METRO AREA AND LIKELY THROUGH MID WEEK. HIGH PRESSURE IS GOING BUILD IN WEST OF THE AREA BRINGING A DRIER AND HOTTER PATTERN TO THE AREA BEGINNING TOMORROW. WHILE THE CAP WILL BE STRONG I HAVE CONFIDENCE THAT NEAR 100 DEGREE TEMPERATURES OVER THE INTERIOR WILL GENERATE ENOUGH LIFT TO ALLOW ISOLATED CELLS TO BLOW THROUGH THE CAP AND THUS HAVE 15-20 PERCENT AFTERNOON AND EVENING POPS THROUGH WEDNESDAY. KEPT THE HIGHER NUMBERS TOWARD THE EASTERN PORTION OF THE FORECAST AREA DUE TO THE SYNOPTIC FLOW. TEMPERATURES WILL BE ABOUT 5 OR SO DEGREES ABOVE CLIMO AND HEAT INDEX VALUES IN THE LOW TO MID CENTURY RANGE THROUGH MID WEEK. .LONG TERM... A SIGNIFICANT LONG WAVE TROUGH BEGINS TO DROP INTO THE LOWER MISSISSIPPI RIVER VALLEY ON THURSDAY AND FRIDAY WITH THE NEXT CHANCE FOR A DECENT SYNOPTIC LEVEL RAINFALL BEING ON THURSDAY NIGHT INTO FRIDAY. DO NOT GET HOPES UP TOO HIGH YET AS THE TEN DAY PRECIPITATION FORECAST THROUGH TUESDAY JUNE 28TH HAS ONLY 1.5 TO 2 INCHES OF GENERAL RAINFALL ACROSS THE FORECAST AREA. GFS IS FORECASTING A LARGE AREA OF HEAVY RAINFALL OVER THE CENTRAL GULF OF MEXICO AND MAYBE WE WILL GET LUCKY AND HAVE SOME OF THAT SHIFT EAST. .AVIATION...SMOKE WILL CONTINUE TO BE A PROBLEM AND EXPECTED TO POUR BACK INTO JAX METRO AREA AGAIN TONIGHT AND SUNDAY. WILL CARRY FU ALONG WITH VSBY WITH MVFR AGAIN LATE TONGT. WILL KEEP MVFR AT SSI NEXT 24 HRS. HAVE INCLUDED TEMPO FOR TSRA THIS AFTN. && .MARINE...NO HEADLINES EXPECTED THROUGH SUNDAY. SOUTHWEST TO SOUTHERLY NOCTURNAL SURGES ARE EXPECTED NEXT SEVERAL NIGHTS WITH BRIEF SCEC NEAR THE GULF STREAM. && .FIRE WEATHER...ALTHOUGH RH VALUES ARE FORECAST TO REMAIN ABOVE 35 PCT INTO THE MIDDLE OF NEXT WEEK...RAIN CHANCES ARE LIMITED AND AN ELEVATED FIRE DANGER WILL PERSIST. DO NOT ANTICIPATE ANY RED FLAGS UNLESS RH'S DROP INTO CRITICAL RANGE ALONG THE TRAIL RIDGE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 96 72 98 / 20 10 0 10 SSI 76 93 77 97 / 20 10 0 10 JAX 71 96 71 97 / 20 20 0 20 SGJ 75 93 73 93 / 30 10 0 10 GNV 72 95 73 97 / 20 10 0 20 OCF 71 95 70 97 / 20 20 0 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/TRABERT/KEEGAN
Hazardous weather outlook, Jun 18, 4:45 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 AM EDT SAT JUN 18 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191030- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 445 AM EDT SAT JUN 18 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...HEAT INDICES FROM 100 TO 105 THIS AFTERNOON... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA WILL AFFECT AREAS GENERALLY NEAR AND EAST OF THE WILDFIRES TONIGHT. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS IN FOG AND SMOKE THIS MORNING. THIS MAY CREATE HAZARDOUS DRIVING CONDITIONS. HOT TEMPERATURES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 ACROSS THE AREA THIS AFTERNOON. PEOPLE SHOULD DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS THE SEABREEZE FRONTS COLLIDE NEAR THE EAST COAST. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON... AND AGAIN ON THURSDAY AND FRIDAY. A FEW PULSE STRONG TO SEVERE STORMS ARE POSSIBLE WHICH COULD PRODUCE WET DOWNBURSTS. HOT TEMPERATURES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX READINGS AROUND 105 DEGREES OVER INLAND AREAS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Special weather statement, Jun 18, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUN 18 2011
FLZ036-040-182000-
ALACHUA-MARION-
308 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CITRA...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...
CITRA...BURBANK...FORT MCCOY...ORANGE SPRINGS AND LOCHLOOSA THROUGH
400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8219 2958 8209 2956 8205 2955 8206
2947 8206 2950 8201 2951 8195 2946 8185
2926 8201
TIME...MOT...LOC 1908Z 209DEG 2KT 2939 8205
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:28 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 47 min |
| Jun 17, 9:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Jun 17, 9:26 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 17, 11:23 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jun 18, 3:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 18, 3:42 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Jun 18, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 44 min |
| Jun 18, 4:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jun 18, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Jun 18, 4:50 PM EDT | Special Marine Warning | JAX | 85 min | |
| Jun 18, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 45 min |
| Jun 18, 5:04 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 18, 5:21 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 18, 5:56 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 27 min |
| Jun 18, 6:12 PM EDT | Special Weather Statement | JAX | Baker | 48 min |
| Jun 17, 8:00 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Pierce | 45 min |
| Jun 17, 8:25 PM EDT | Special Weather Statement | JAX | Charlton, Clinch, Ware | 65 min |
| Jun 17, 8:45 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Brantley, Pierce, Wayne | 45 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | JAX | Brantley, Charlton, Glynn, Pierce, Ware, Wayne | 45 min |
| Jun 18, 7:30 PM EDT | Special Weather Statement | JAX | Charlton | 45 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.